EconPapers    
Economics at your fingertips  
 

Efficiency in trading markets with multi-dimensional signals

Tibor Heumann

Journal of Economic Theory, 2021, vol. 191, issue C

Abstract: There is a continuum of agents, each of whom trades a divisible asset via demand function competition. Individual valuations are determined by payoff shocks that are correlated across agents. Agents observe multi-dimensional signals about the payoff shocks; it is only assumed that the signals are normally and symmetrically distributed. We give three results about this economy. First, an equilibrium exists. Second, the equilibrium is constrained inefficient; a higher total surplus could be attained if agents submitted different demands. Third, a constrained-efficient outcome can be implemented by setting an appropriate capital-gains tax. The second result identifies a new type of inefficiency that only arises when agents observe multi-dimensional signals; the third result identifies the taxation policy that allows correcting this inefficiency.

Keywords: Information aggregation; Multi-dimensional signals; Demand function competition; Supply function competition; Rational expectations equilibrium (search for similar items in EconPapers)
JEL-codes: D41 D43 D82 D83 G12 G14 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053120301496
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:191:y:2021:i:c:s0022053120301496

DOI: 10.1016/j.jet.2020.105156

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-08-28
Handle: RePEc:eee:jetheo:v:191:y:2021:i:c:s0022053120301496